Amphetamine filter: I’ve taken Vyvanse four times. But the last time I took it, it did something to me. I suddenly developed some weird heart behavior and some other symptoms. I haven’t touched the stuff for three weeks now, but I still don’t feel like myself from three weeks ago. Help me. I don’t know what’s going on.
posted by NotSoSiniSter to Health & Fitness (29 answers total) 2 users marked this as a favorite
I came to college, and came across a friend that had 70mg Vyvanse pills at hand. I’ve always been curious about the stuff, so I tried it out. The first time was probably the scariest. I stupidly took it on an empty stomach and my heart soared to something like 160-170bpm within 40 minutes of digesting it. I tweaked all day. Going through the “serious side effects” of Vyvanse, rapid heartbeat? Check. My heart calmed down after a few minutes, but it was definitely elevated all day. Tics? Check. My head kept twitching to the left all day anytime I moved it in that direction. It was a crazy feeling. What it also gave me was a very clear headed feeling, and my eyes seem to be taking in more detail. Things seemed more colorful. The other three times I took it I ate breakfast beforehand. The effect was much more controlled. Had a very productive day, but it had a very strong effect on my appetite; didn’t eat anything other than breakfast. I took it three times and didn’t have any problems. The last time though, it must have done something.
The day before I took another pill,I had a long day and was going off of 4 hours of sleep. To prevent myself from falling over I popped a caffeine pill in the morning, mostly because I was in the mood for hot chocolate instead of my usual coffee. At about 3pm that day I popped another one because I could tell I was starting to crash. I was finally out of my night class at 8pm and ran over to a store and bought an iced coffee because I had a paper to write for the next day. I drank that coffee, but for whatever reason, I simply crashed. Could not write that paper to save my life. I’m usually the kind of person that would have stayed up and finished that paper, but I was so depleted I knew that wasn’t going to happen. But I went to bed knowing that I was going to wake up an hour early, pop a magic pill and crank it out.
Waking up, something was different. My heart was beating unusually fast, even before taking the pill. It had to be from all the caffeine that I took the previous day. I was worried about taking the pill, because I know mixing caffeine and amps is really bad, but I thought that it all had to of left my system by now. I was still in no mood to write that paper in the morning so I took it. I typed the whole thing up in four hours, turning it in still warm off the printer. Later that day, I remember at some point in the early afternoon, my heart sporadically started racing as I was working on some homework. It was diffidently over 120bpm. My heart wasn’t doing anything weird all day, and then all of a sudden, after the initial edge wore off, it acted up. It was weird and a little frightening, because I thought about that morning how my heart was acting strange. I remember feeling slightly off the rest of my day. I trudged through my homework but I could tell I didn't feel quite right.
That feeling continued for the next three days, but got worse. I was horribly tired, my heart would randomly start to pound, I had virtually no appetite. I was scared. I usually felt sort of blah for a day or so, but this time, it was totally different. I was just hoping it would clear up on its own, but it continued for days. What I also realized was caffeine would make me feel even worse. It would give me head rushes when I ingested it, which really freaked me out. I stayed away from it all together for the next week. The tiredness could have been the withdrawal. I usually have a cup of coffee in the morning then soda with every meal. I felt like garbage all weekend. I slept like 9 hours both Friday night and Saturday night, but still took naps. Five days after taking that pill I decided I needed to tell someone about what was going on. I called one of my closest friends, who is currently a student in med school, and explained everything that was going on; the racing heart, no appetite, and tiredness. I got through the rest of my day, but ended up feeling even worse and lied down at about 8pm that day. I didn’t have any other symptoms outside of feeling like total crap. No coughing, sore stomach, vomiting, nothing. When I called him before he suggested that I would stay at his place that night just to be safe, I called him back and told him that it was probably a good idea. My heart just felt so weird, it was better to be with someone that had a car that could take me to an emergency room if that became necessary. What was really weird was when I got there I generally felt better. I sat at his desk and worked on some of my homework that was due tomorrow, but I could still tell that I wasn’t completely cured of what was going on. I skipped all my morning classes, and only attended my later ones that day. I slept for about 12 hours. I returned to my school a few hours before my later classes to go to the campus health center.
I told the Physician assistant everything that I’m writing, except everything to do with Vyvanse. I was considering telling him, but judging by how angry he got when I told him about taking two caffeine pills in the same day, it probably wouldn’t have gone over well. His general diagnosis was that I was sleeping too little and taking in too much caffeine, and after weeks of this, my body just gave out. I had an ECG and some blood work done. When I came in for the visit, my heart was acting fine, and the ECG said my heart was perfectly healthy. The blood work also showed that I was fine. My mono test was negative, but the PA told me that my white blood cell count was a little low, and said that I might have some kind of virus, but he also said that it was probably fine as well, so I don’t know. I went to my night classes and my general wellness just went downhill. It was the worst I felt out of this whole thing. I somehow manage to finish my labs. I ended up staying at my friend’s place that night as well. I felt better the second day, and I started to feel better every consecutive day.
I was slowly getting better. By the time I went home for thanksgiving break, I felt quite alright. But then, I got up at 4:30am for some Black Friday shopping, and that seemed to trigger my symptoms to come back. The scariest was as I was driving, I had one of those head rushes, even though I had zero caffeine that morning. My heart was also racing, and it was also racing when I was waiting in line in the shivering cold. It was something like 90-100bpm. I tried to keep up with my friends as best as I could, but by 11am, I told them I had to go home. I ended up going back to sleep for another four hours.
One thing to note, my field of vison during Black Friday shopping and the previous day’s definitely didn’t feel normal to me. It felt like I had some sort of cloudy headed tunnel vision, it was really weird. I just didn’t feel well again. Four days passed since the symptoms came back and I’ve been getting better each day. Today, I felt fine, except one little episode when I was at the library, and my heart started to beat very strong. I had a cup of Pepsi with dinner. It must have been that, but the thing is, caffeine never did that to me before this whole thing.
God this is such a long question, but I feel like I had to get all of it out there. My med school friend thinks that the stress diagnosis that the PA gave me is accurate, and that the Vyvanse is just a coincidence, but I honestly don’t feel stressed out. College is college, but I’m definitely not freaking out about it. Whenever I look around for an answer to what is going on, it is always about people that are taking it on a daily basis, not people that are experiencing problems after weeks. I’m done with it at this point. I’m convinced Vyvanse had something to do with what I went through, and for that reason, I’ve sworn to never take this shit again. It is not worth blowing an artery somewhere over a couple tests.
What do you think is going on? I honestly don’t know. After it came back for another round I knew I had to ask about it. Do you think the Vyvanse has anything to do with it? Thank you so much mefi. <3